Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 89, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 7, 2024, 7:52 PM EDT for Richmond County, Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2024, 7:52 PM EDT (23:52 UTC)
- Expired
- Jul 7, 2024, 8:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Richmond County, GA
The radar
The Columbia radar (KCAE), 102 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 8:03 PM EDT | TSTM WND DMG | 4 W Augusta Bush Field, GA | Richmond County dispatch reported damage at the intersection of Peach Orchard Road and Tobacco Road. Mentioned additional downed trees and power lines reports scattered across the county. In addition, a picture on social media showed a trampoline stuck in powe |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448
WUUS52 KCAE 072352
SVRCAE
GAC245-080045-
/O.NEW.KCAE.SV.W.0089.240707T2352Z-240708T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
752 PM EDT Sun Jul 7 2024
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Central Richmond County in east central Georgia...
* Until 845 PM EDT.
* At 752 PM EDT, a severe thunderstorm was located over South
Augusta, or near Fort Eisenhower, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Fort Eisenhower, Hephzibah, Summerville, Augusta Mall, Glendale,
Daniel Field, South Augusta, Midtown, Forest Hills, Minnick Park,
Hillcrest Memorial Park, Glenn Hills, Westover, Miles Park,
Richmond County Recreation Center, Pendleton King Park, Phinizy
Swamp Nature Park, Diamond Lakes Regional Park, Westwick, and Beech
Island.
This includes the following highways...
Interstate 20 in Georgia between mile markers 195 and 196.
Interstate 520 in Georgia between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3348 8213 3350 8209 3344 8191 3343 8192
3343 8193 3341 8191 3341 8194 3339 8194
3329 8209 3332 8216
TIME...MOT...LOC 2352Z 208DEG 13KT 3337 8208
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:54 PM EDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jul 7, 1:54 PM EDT, 5 hours 58 minutes before
Area Forecast Discussion National Weather Service Columbia SC 154 PM EDT Sun Jul 7 2024 .SYNOPSIS... Abundant moisture combined with an unstable air mass should support scattered to numerous showers and thunderstorms for each afternoon and evening through much of the next week. Above normal temperatures are expected again, with Heat Index values above 100 each day through next week. && .NEAR TERM /THROUGH TONIGHT/... Key message(s) - Slow moving storms/potential for isolated flash flooding. The lowest clouds from earlier in the day have finally scattered out, allowing for diurnal cumulus to begin building across the forecast area as can be via satellite imagery. Most of the cumulus clouds have been kept in check thus far, but a few have been able build enough to produce a few showers in the low country and far eastern Midlands. The most robust activity remains in North Carolina. Latest hi-res guidance is hinting at relatively low coverage this afternoon and early evening until the activity from North Carolina slides through the area overnight. However, PWATs remain well above average with values above 2" and there is 1000-1500 J/kg of MLCAPE according to the SPC mesoanalysis page. Therefore, shower and thunderstorm activity is primed to develop quickly, so left PoPs relatively high this afternoon into the evening. Upper level flow remains light and the CAPE that's out there is of the long, skinny CAPE, which will likely lead to slow-moving efficient rain makers. As a result, the main threat today is the potential for isolated urban to flash flooding across the area. Overnight lows will be similar to the past couple of nights (mid 70s) as the atmosphere hasn't really changed all that much. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Key Message(s): - Anomalously high atmospheric moisture - Scattered to numerous diurnal thunderstorms with isolated flash flood threat - High heat index readings possible again by Tuesday. Upper trough will continue over then central U.S., with western Atlantic ridge influencing our region. Will mention that there is a weak upper low on the western portions of the ridge, but it will continue to weaken and move southward through the period as the upper ridge begins to strengthen and push further west into Tuesday. Plenty of moisture will be over the area, with southwesterly winds aloft bringing Gulf moisture toward us, and low-level moisture coming inland off the Atlantic. Afternoon and evening convection appears likely as the sea-breeze moves inland each day, with other mesoscale boundaries from prior convection all being potential initialization points for convection too. High pwat values will lend to potential for periods of heavy rainfall in any slower storms. Severe threat is minimal, but can not rule out some gusty winds in stronger storms through the period. Temperatures should be a bit cooler Monday due to cloud cover with highs expected in the lower 90s, then a return to the middle 90s and higher heat index readings on Tuesday. Can not rule out the need for another Heat Advisory on Tuesday as latest guidance is showing some areas climbing above 108 degrees for periods Tuesday afternoon. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Key message(s): - Daily diurnal showers and thunderstorms - Heat indices exceeding 100 degrees - Isolated flash flooding threat Models still showing upper trough across the middle of the country, with our region under the influence of western Atlantic ridge. The upper trough will begin lifting on Thursday, with increasing upper ridging building back into our area by the weekend. Weak surface troughs, along with sea-breeze convection moving inland each afternoon, should aid in diurnal development of scattered to numerous convection pretty much each afternoon through the period. Heavy rainfall can be expected with any storms, especially with pwat readings still forecast above 2 inches each afternoon. High temperatures climb back into the low to middle 90s by mid-week. Heat indices are expected to exceed 100 degrees each day. Best chance to reach heat advisory criteria appears to be Wednesday, especially with dewpoints forecast in the upper 70s. Slightly lower dewpoints possible by the end of the week will bring lower heat index readings, but still expected at or above the century mark. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Generally VFR this afternoon and evening except in showers and storms. Restrictions possible near daybreak tomorrow. A cumulus field continues to develop as of 18z, with just a few showers showing up on radar at this time. Expect the cumulus field to continue developing along with shower and thunderstorm activity. The greatest chance for storms to affect the individual terminals is in the 19z to 00z timeframe, though could extend beyond that as upstream activity moves closer to the region. Winds outside of thunderstorms are expected to be light, generally from the southeast less than 10 kts. After the rain moves out tonight, restrictions become possible due to a stratus deck moving in. There is uncertainty into how low the ceilings get; however. EXTENDED AVIATION OUTLOOK...Restrictions possible in diurnally driven showers and thunderstorms each day. Early morning low stratus possible. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. &&
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:20 PM EDT | Flash Flood Warning | CAE | Burke, Richmond | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.